MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield (ped2) stent that failed to open at the distal end.The patient was undergoing a procedure via femoral access for flow diversion treatment of a right internal carotid artery (r-ica) posterior communicating (pcom) segment unruptured amorphous aneurysm.The aneurysm max diameter was 6.54mm and the neck diameter was 5.1mm.The distal landing zone was 3.43mm and the proximal landing zone was 5.4mm.Vessel tortuosity was minimal.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).During deployment of the pipeline, the distal tip failed to open in the straight middle cerebral artery (mca) m1 segment.The microcatheter was withdrawn to deploy more than 1cm of the pipeline stent but it still could not be opened.The pipeline was resheathed and redeployed twice but still failed to open.The surgeon continued to wait and swung the stent slightly but it could not be opened.It was noted that the pipeline was not positioned in a bend.Finally, the pipeline was resheathed and removed with the microcatheter and replaced with a pipeline shield model: ped2-500-20 which was used smoothly to complete the procedure successfully.There was no harm or injury to the patient associated with this event.Post procedure angiography shows healthy and normal vascular patency and no bleeding or ischemic complications.Ancillary devices: phenom 27 microcatheter, 6f 90cm long sheath, bridge medical silver snake 6f 115cm intermediate catheter, 0.014in 200cm guidewire,.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was no friction/resistance or other difficulties delivering the pipeline.Everything was normal.Ancillary devices: phenom27 lot 229010403.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the braid was returned inside of a biohazard bag and a shipping box.There was no pushwire returned with the braid.Visual inspection/damage location details: the braid's distal and proximal ends were found opened and frayed.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the returned device, the customer report of failure to open at the distal end was not confirmed, as the braid's distal and proximal ends were found opened and frayed.The cause of failure to open could not be determined.Possible causes include vessel tortuosity, damaged braid, or deployment of the braid in a vessel bend.However, the customer reported that vessel tortuosity was minimal, and the braid was not positioned in a vessel bend, which rules these factors out as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21878041
Report Number2029214-2025-01038
Device Sequence Number12729070
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public00763000284732
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB671041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer04/24/2025
05/30/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/08/2025
06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight82 KG